Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    what to do?
    avatar
    An_240965 posted:
    Ok so this is sort of complicated. First of all, I am 28 and have been sort of bulimic since I was 13 or 14. But not consistently (is there such thing as intermittent bulimia?) and had stopped for quite a while. Also, I have depression and a lot of anxiety. I was drinking a LOT for a while and stopped that, when I began dieting this time, because alcohol is fattening. I had started having black stool and vomit I thought from drinking too much. I saw my doc and was prescribed some medication and eventually it felt better, she said I may have had an ulcer. But the black stool and vomit are back, but I haven't been drinking. Can this be caused by throwing up? I don't do it very often. And also, I don't binge. So I guess it isn't really bulimia since I don't ever binge.

    I just started a new anti-depressant (Viibryd) and it isn't working. I feel the same. Actually I guess I feel a little better but all I can think about is jumping off a bridge or in front of a train. I am at a total loss about what to do. I am already in therapy but I can't tell her about the throwing up. Or about the thoughts of jumping off something.

    So I guess my question is, what now?
    Reply
     
    avatar
    An_240894 responded:
    Be careful with anti depressants. Try to be honest with your therapist. If you cannot say it, then think about other possible ways of communicating the pertinent information to them. I.E. "Since I've been on Viibryd I've been fixating on dark thoughts." I also recommend finding someone who you can feel free speaking freely to about throwing up or jumping off of something. There are a lot of great anonymous crisis hotlines, one may help you feel safe enough to speak. If all else fails please dial 911, before getting to the point of hurting yourself.
     
    avatar
    Caprice_WebMD_Staff responded:
    Hello and welcome to WebMD,

    I hope the responses to your post here were helpful to you in reaching understanding that you need medical attention now. What you're describing indicates your health is at immediate risk, whether the current symptoms are caused by your ED or not.

    And as the previous responder said, be honest with your therapist and doctor about all of it.

    Help is out there for you. Please get it as soon as possible. And I hope you'll let us know how you're doing.

    Finally, if you ever need help keeping yourself safe, please call a crisis line and let them help you.
    You're braver than you believe, and stronger than you seem, and smarter than you think.
    ~Christopher Robin to Pooh


    Spotlight: Member Stories

    Hello. My story is pretty simple. I was a gymnast my entire life up until 5 years ago. Since I quit gymnastics I have begun to gain weight and started...More

    Helpful Tips

    How to load photos on WebMD
    WebMD has created a guide to assist you with loading your photos. Photo upload guide More
    Was this Helpful?
    8 of 14 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.